It's not the ice cream. Its the metformin. Talk to your doctor about the diarrhea. If you have any other symptoms like head ache, nausea, vomiting, see your doctor immediately. You may be experiencing the side affects of the metformin. I recently had to stop taking the metformin and see an endocrinologist. Also metformin makes you gain weight, not lose it.
I love ice cream, but IMO it is all about portion control. When I get a cone, I always ask for a kiddie size cone. No half gallons in my freezer anymore. I buy those little dixie cups that are about 100 calories, add a tiny drizzle of topping, add peanuts and viola, a mini sundae. Byres now packages them in a bag of a dozen, both vanilla and chocolate, much better than the cheap ones in the freezer section. Limit yourself to saving them as a treat twice a week.
I am feeling much better today. It lasted two days and I am now wondering if it was just a bug since my husband had some affects too. But I do realize I have to give up the real thing when it comes to ice cream. I remember when I was very young my grandmother use to have ice milk. I wonder if they have that any more - or maybe it's just called something different today. Thanks for you response and I will talk to the doctor about all that happen.
Not every patient can tolerate the side effects of specific medication. With Metformin diarrhea is a common side effect. To lessen the occurrence of diarrhea take Metformin with food. If it continues ask your doctor to lower your dose. If the lower does does nothing then ask your doctor to switch to one of the other oral glucose medications.
A type 2 diabetic should not eat "regular" ice cream as it contains lots of sugar and will raise your glucose levels. You need to read and pay attention to ingredient labels on packages and canned foods. Dreyer's [not Breyer's] now makes various flavored sugar free cream called Slow Churned. Its made with Splenda so types 2 can eat it. And its creamy, rich and smooth too.